On priors with a Kullback-Leibler property

Walker, S.G. and Damien, P. and Lenk, P.J. (2004) On priors with a Kullback-Leibler property. Journal of the American Statistical Association, 99 (486). pp. 404-408. ISSN 0162-1459. (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1198/016214504000000386

Abstract

In this paper, we highlight properties of Bayesian models in which the prior puts positive mass on all Kullback-Leibler neighborhoods of all densities. These properties are concerned with model choice via the Bayes factor, density estimation and the maximization of expected utility for decision problems. In four illustrations we focus on the Bayes factor and show that whatever models are being compared, the [log(Bayes factor)]/[sample size] converges to a non-random number which has a nice interpretation. A parametric versus semiparametric model comparison provides a fifth illustration.

Item Type: Article
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Statistics
Depositing User: Judith Broom
Date Deposited: 02 Oct 2008 17:04
Last Modified: 14 Jan 2010 14:41
Resource URI: http://kar.kent.ac.uk/id/eprint/10584 (The current URI for this page, for reference purposes)
  • Depositors only (login required):